Florida, 2023Damaging Winds in Florida, April 27, 2023
April 27, 2023 · NWS TBW · 2 events in 2 counties and zones
A squall line associated with a MCS moving across the Eastern Gulf of Mexico produced a severe wind gust in Hernando County and wind damage in Sumter County, along with numerous 50+ mph sub-severe wind gusts across the Tampa Bay area after pushing ashore across the Florida west coast.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $25,000
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A squall line associated with a MCS moving across the Eastern Gulf of Mexico produced a severe wind gust in Hernando County and wind damage in Sumter County, along with numerous 50+ mph sub-severe wind gusts across the Tampa Bay area after pushing ashore across the Florida west coast.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tampa Bay, FL wrote its last area forecast discussion before the first event at Apr 27, 6:41 PM EST, 33 minutes earlier.
Area forecast discussion, Apr 27, 6:41 PM EST, 33 minutes before
Area Forecast Discussion
National Weather Service Tampa Bay Ruskin FL
741 PM EDT Thu Apr 27 2023
...New AVIATION...
.AVIATION...
(00Z TAFS)
Issued at 727 PM EDT Thu Apr 27 2023
Approaching storm system should support intermittent MVFR/IFR
conditions across terminals through the period. Gusty and variable
winds are expected near storms. There is a chance for a break on
the shower activity after 06Z but rain should begin after around
12Z. Chances for a storm or two increase again into the afternoon.
Breezy southwesterly winds prevail during this time, but should
gradually decrease into the evening.
&&
.DISCUSSION...
Issued at 205 PM EDT Thu Apr 27 2023
The Storm Prediction Center continues to keep most of west central
and southwest Florida in a Marginal Risk for severe storms and parts
of the interior and east coast in a Slight Risk for severe storms.
Based on the 12Z TBW morning sounding, the 500MB temps have warmed a
few degrees over the past 24 hours from -14.5 degrees to -11.5
degrees. This is still on the cool side, but will likely limit the
development of widespread significant hail this afternoon/evening.
The highest chances for showers and storms remain over the interior
and along the Nature Coast late afternoon through the evening hours.
By Friday morning, an area of low pressure moves through the SE U.S.
with a cold front extending through northern Florida and into the
Gulf of Mexico. This will bring scattered to numerous showers and
storms to the area through the day on Friday. The threat for severe
weather will be lower on Friday with a Marginal Risk for parts of
west central Florida from Tampa Bay northward, as well as the
interior and the east coast of Florida.
The front remains stretched across Florida on Saturday with
continued bouts of showers and storms possible through the day on
Saturday. Another area of low pressure develops along the western
periphery of the frontal boundary and moves eastward across Florida
late Saturday through Sunday evening. Scattered to numerous showers
and storms will be possible most of the day on Sunday.
The cold front will move south and east of the area by late Sunday
into early Monday morning allowing for high pressure to build into
the area for the first part of next week. Pleasant weather with
drier and cooler conditions expected for the first half of next
week.
&&
.MARINE...
Issued at 205 PM EDT Thu Apr 27 2023
Winds remain out of the southeast to southwest over the eastern gulf
waters today, with onshore winds close to the coast due to sea
breeze during the afternoon. An approaching weather system will
bring showers and thunderstorms this evening into Friday. Then, rain
chances are expected to remain in the forecast through the weekend
due to another frontal boundary that will move through the state.
Wind speeds remain 15 knots or less and seas 3 feet or less through
the end of the week. Winds increase on Sunday ahead of a stronger
cold front. Mariners should remain aware for possible Small Craft
Advisory on Sunday.
&&
.PRELIMINARY POINT TEMPS/POPS...
TPA 75 84 75 88 / 30 60 40 50
FMY 75 91 75 92 / 10 30 10 30
GIF 70 86 71 90 / 40 60 30 70
SRQ 75 86 73 88 / 30 50 30 40
BKV 67 86 68 90 / 50 60 40 60
SPG 76 84 76 85 / 30 60 40 50
&&
.TBW WATCHES/WARNINGS/ADVISORIES...
FL...None.
Gulf waters...None.
&&
DISCUSSION/AVIATION/MARINE/FIRE WEATHER...Delerme/Wynn
DECISION SUPPORT/UPPER AIR/CLIMATE...Hurt
In the hours before
Special weather statement, Apr 27, 1:51 PM EST, 5 hours 23 minutes before
Special Weather Statement
National Weather Service Tampa Bay Area Ruskin FL
251 PM EDT Thu Apr 27 2023
FLZ239-271915-
Inland Levy FL-
251 PM EDT Thu Apr 27 2023
...A strong thunderstorm will impact portions of east central Levy
County through 315 PM EDT...
At 251 PM EDT, Doppler radar was tracking a strong thunderstorm near
Williston, moving northeast at 15 mph.
HAZARD...Winds in excess of 40 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Williston.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 2948 8241 2946 8241 2943 8240 2938 8241
2938 8249 2940 8251 2948 8249
TIME...MOT...LOC 1851Z 218DEG 15KT 2943 8243
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH
TBWSpecial weather statement, Apr 27, 6:48 PM EST, 26 minutes before
Special Weather Statement
National Weather Service Tampa Bay Area Ruskin FL
748 PM EDT Thu Apr 27 2023
FLZ139-239-280030-
Coastal Levy FL-Inland Levy FL-
748 PM EDT Thu Apr 27 2023
...Strong thunderstorms will impact portions of Levy County through
830 PM EDT...
At 748 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from Trenton to 23 miles southwest of Fowlers Bluff.
Movement was east at 50 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Williston, Chiefland, Bronson, Williston Highlands, East Bronson,
Andrews, Williston Municipal Airport, Manattee Road, Fowlers Bluff,
Inglis, Fanning Springs, Otter Creek, Manatee Springs State Park, and
Lebanon.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 2929 8316 2935 8306 2959 8294 2957 8266
2954 8265 2954 8256 2948 8255 2948 8241
2922 8240 2921 8254 2904 8254 2901 8261
2903 8271 2900 8275 2895 8271 2894 8275
2895 8279 2911 8293 2905 8310 2917 8317
TIME...MOT...LOC 2348Z 274DEG 42KT 2960 8283 2908 8319
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
TBWThunderstorm Wind, Hernando
- When
- April 27, 7:14 PM EST
- Where
- Hernando County, Brksvil Hernndo Co F
- Measured
- 58 kt (67 mph) measured gust
- Reported by
- ASOS
- Coordinates
- 28.470, -82.450
ASOS site KBKV Brooksville-Tampa Bay Regional Airport reported a 67 mph wind gust.
Thunderstorm Wind, Sumter
- When
- April 27, 8:30 PM EST
- Where
- Sumter County, 3.89 mi WNW of Bushnell
- Measured
- 43 kt (49 mph) estimated gust
- Property damage
- $25,000
- Reported by
- Emergency Manager
- Coordinates
- 28.680, -82.170
EM reports downed trees and power lines northwest of Bushnell.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Hail and Damaging Winds in Mississippi, April 27, 2023$274,000 · 1.75 in hail · 10 events
- Flooding in North Dakota, April 27 to 30, 2023$348,000 · 2 events
- Hail and Damaging Winds in Florida, April 27, 2023$35,000 · 1.75 in hail · 13 events
- Marine Thunderstorm Winds in Gulf of Mexico, April 27, 202353 kt wind · 16 events
- Hail and Damaging Wind in Mississippi, April 27, 2023$15,000 · 1.5 in hail · 4 events
- Marine Thunderstorm Winds and Waterspout in Gulf of Mexico, April 27 to 29, 202312 events
- Marine Thunderstorm Winds in South Atlantic Coastal Waters, April 27, 202352 kt wind · 10 events
- Hail and Damaging Wind in Mississippi, April 27, 2023$8,000 · 2 in hail · 7 events
- Hail and Damaging Wind in Mississippi, April 27, 20231.75 in hail · 7 events
- Hail and Damaging Winds in Florida, April 27, 20231 in hail · 7 events
- Damaging Winds and High Wind in Wyoming, April 27, 202361 kt wind · 6 events
- Flash Flood and Hail in Florida, April 27, 20231.25 in hail · 6 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1085422, 1085448.